MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. GRAY RELOAD FOR 45MM ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. GRAY RELOAD FOR 45MM ECHELON; STAPLE, IMPLANTABLE
Model Number ECR45M
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch # r5704a.Investigation summary: the analysis results showed that one ecr45m cartridge reload was received.The reload was received with no apparent damage and fully fired.As the returned reload was received fully fired, no functional test could be performed due to the condition of the reload.Event described could not be confirmed as the cartridge was received fully fired.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.The analysis results found that 11 ecr45m reloads were received sterile with no apparent damage.The cartridges were opened and tested for functionality with a test device in the straight position and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.Additional information was requested, and the following was obtained: is it the surgeon¿s normal routine to use a gray reload on vessels? yes.What was the approximate size of the vessel? needs to be checked with the surgeon.Impacted 'vessel' was a normal arteria pulmonalis.What is meant by not properly b-formed? the b-shape was not present, some staples were still open i.E.Staple legs not bend.What stapler was used with this reload? psee45a.Does the surgeon routinely wait 15 seconds prior to firing? yes.How was the bleeding addressed? thoracotomy was performed and bleeding was sutured.What is the current patient status? needs to be checked with the surgeon.
 
Event or Problem Description
It was reported that during a lobectomy, not all staples were properly formed.About half of the staples weren't properly b-shaped when firing over the arteria pulmonalis.The surgeon had to execute a thoracotomy to complete the procedure.It's unknown whether there were any patient consequences.No additional information is available at this time.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent: 4/24/2020.D4: batch#: r5704a.Investigation summary: the analysis results showed that one ecr45m cartridge reload (a) was received.The reload was received with no apparent damage and fully fired.As the returned reload was received fully fired, no functional test could be performed due to the condition of the reload.Event described could not be confirmed as the cartridge was received fully fired.The analysis results found that 13 ecr45m reloads were received sterile with no apparent damage.The cartridges were opened and tested for functionality with a test device functionality in the straight position and achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.The event described could not be confirmed as no malformed staples were observed and the device performed without any difficulties noted.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
GRAY RELOAD FOR 45MM ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9909832
Report Number3005075853-2020-01894
Device Sequence Number3354962
Product Code GDW
UDI-Device Identifier10705036001751
UDI-Public10705036001751
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberECR45M
Device Catalogue NumberECR45M
Device Lot NumberR4014W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;